MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS AFP; KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER

ROCHE DIAGNOSTICS ELECSYS AFP; KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER
Catalog Number 07026706190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number is: (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of a questionable elecsys afp result from the cobas e 801 analytical unit for one patient.The initial result was 1063 ng/ml.The repeat result after 1:10 dilution was 12,100 ng/ml, accompanied by a data flag.A second repeat result after 1:100 dilution was 121,000 ng/ml, accompanied by a data flag.A third repeat result after 1:400 dilution was 484,000 ng/ml, accompanied by a data flag.A fourth repeat result after a manual 1:10 dilution, and then a 1:400 dilution on the instrument, was 410,480 ng/ml.The sample was repeated after the doctor questioned it.The patient had previous results in july that were extremely high.
 
Additional Manufacturer Narrative
The affected patient sample was requested for investigation, but could not be provided.As the sample was not available, the investigation was unable to determine a direct root cause.

Brand Name
ELECSYS AFP
Common Device Name
KIT, TEST,ALPHA-FETOPROTEIN FOR TESTICULAR CANCER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23816117
Report Number1823260-2025-05132
Device Sequence Number10006411
Product Code LOJ
UDI-Device Identifier04015630939909
UDI-Public04015630939909
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number07026706190
Device Lot Number801769
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian